MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00514250
Medical Device Problem Codes Break (1069); Human-Device Interface Problem (2949); Device Stenosis (4066)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/11/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that an ultraflex esophageal proximal release covered stent was implanted in the esophagus for the treatment of a 2cm stenosis due to esophageal cancer during a gastroscopy procedure performed on (b)(6) 2023.The patient's anatomy was not tortuous and was not dilated prior to stent placement.On (b)(6) 2023, it was observed that the stent's distal end had overgrowth.The stent was moved slightly distally using rat tooth grasping forceps.During the procedure, it was also noted that the stent was obstructed by a small amount of food.The physician pushed past some impacted food and found that the stent had broken into two pieces.The patient was referred to a different hospital for stent removal and placement of a new stent.No patient complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of stent break.Imdrf device code a22 captures the reportable event of stent overgrowth.Imdrf device code a0106 captures the reportable event of stent obstruction.Imdrf patient code e2008 captures the reportable event of unretrieved device fragment.Imdrf impact code f23 captures the reportable event of additional intervention performed to adjust the position of the stent.

Brand Name
ULTRAFLEX ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18501852
Report Number3005099803-2023-06950
Device Sequence Number15475890
Product Code ESW
UDI-Device Identifier08714729716112
UDI-Public08714729716112
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K091816
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2025
Device Model NumberM00514250
Device Catalogue Number1425
Device Lot Number0031373096
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/20/2023
Initial Report FDA Received Date01/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown